Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 4, 2014, 6:19 PM EDT for Ashe County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2014, 6:19 PM EDT (22:19 UTC)
- Expired
- Sep 5, 2014, 12:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WGUS51 KRNK 042219
FFWRNK
NCC009-050415-
/O.NEW.KRNK.FF.W.0019.140904T2219Z-140905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 618 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JEFFERSON...
WEST JEFFERSON...
LANSING...
MOUNT JEFFERSON...
AND TROUT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3658 8136 3657 8135 3654 8135 3652 8133
3648 8132 3648 8131 3647 8130 3633 8162
3635 8164 3638 8172
$$
162 follow-up statements
303
WGUS71 KRNK 042341
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT THU SEP 4 2014
NCC009-050415-
/O.CON.KRNK.FF.W.0019.000000T0000Z-140905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-
741 PM EDT THU SEP 4 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
CENTRAL ASHE COUNTY...
AT 737 PM EDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN HAS
DIMINISHED TO A STEADY LIGHT TO MODERATE RAINFALL ACROSS THE WARNED
AREA. HOWEVER...RUNOFF ASSOCIATED WITH HEAVY RAIN EARLIER THIS
EVENING WILL CONTINUE TO ACCUMULATE IN LOCAL CREEKS AND STREAMS...
AND IS EXPECTED TO PUSH THEM OUT OF THEIR BANKS...POSSIBLY ONTO
NEARBY ROADWAYS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JEFFERSON...
WEST JEFFERSON...
LANSING...
MOUNT JEFFERSON...
AND TROUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3658 8136 3657 8135 3654 8135 3652 8133
3648 8132 3648 8131 3647 8130 3633 8162
3635 8164 3638 8172
$$
16789
WGUS71 KRNK 050103
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
903 PM EDT THU SEP 4 2014
NCC009-050113-
/O.CAN.KRNK.FF.W.0019.000000T0000Z-140905T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-
903 PM EDT THU SEP 4 2014
...THE FLASH FLOOD WARNING FOR
CENTRAL ASHE COUNTY IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3658 8136 3657 8135 3654 8135 3652 8133
3648 8132 3648 8131 3647 8130 3633 8162
3635 8164 3638 8172
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 4:11 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 4, 4:11 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT THU SEP 4 2014 .SYNOPSIS... A DIFFUSE FRONTAL BOUNDARY NEAR THE NORTH CAROLINA/VIRGINIA LINE WILL DISSIPATE THROUGH FRIDAY...BUT ABUNDANT MOISTURE...HEAT...AND INSTABILITY WILL REMAIN SUPPORTING SCATTERED SHOWERS AND THUNDERSTORMS. A NEW FRONTAL SYSTEM WILL MOVE INTO THE REGION FROM THE NORTHWEST SATURDAY ACCOMPANIED BY WIDESPREAD THUNDERSTORMS. THIS FRONT WILL STALL SOUTH OF THE REGION INTO EARLY NEXT WEEK...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS LINGERING...ALTHOUGH COOLER...MORE SEASONAL TEMPERATURES ARE EXPECTED BEHIND THE FRONT EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... AS OF 330 PM EDT THURSDAY... DIFFUSE SURFACE FRONT NEAR THE VA/NC BORDER IS DRIFTING NORTH...SHOWERS DEVELOPING INOF BOUNDARY AND ALSO OVER THE MOUNTAINS PER DAYTIME DIFFERENTIAL HEATING. SHOWERS THROUGH THIS EVENING WILL MOVE SLOWLY TO THE NORTH AND BE VERY EFFICIENT RAIN PRODUCERS. RAINFALL IN STRONGER STORMS WILL APPROACH AN INCH BUT IN GENERAL...A QUARTER TO A HALF OF AN INCH /0.25-0.50/ IS LIKELY ON THE AVERAGE. LINGERING INSTABILITIES AND MOISTURE WILL KEEP SCATTERED SHOWERS AND A FEW STRONG STORMS HANGING ON INTO THE EARLY MORNING HOURS (4AM/08Z). OUTSIDE OF THE SHOWERS OVERNIGHT...HIGH PRESSURE AND MOIST ATMOSPHERE WILL LEAD TO AREAS OF DENSE FOG FORMING AFTER MIDNIGHT...HANGING ON THROUGH 10A/14Z FRIDAY MORNING. FRIDAY WILL BE LIKE TODAY WITH FOG LIFTING TO A STRATUS DECK THROUGH THE MORNING...THEN SHOWERS AND THUNDERSTORMS BEGINNING AROUND 11A/15Z WITH STRONGER STORMS DEVELOPING THROUGH THE AFTERNOON. TODAYS 12Z MODELS DEVELOPING FRIDAY AFTERNOON SHOWERS IN AREAS NOT EXPECTED TO SEE MUCH RAINFALL TODAY. IF SHOWER PATTERN CHANGES AND IS EXPECTED TO FORM OVER THE SAME AREAS AS TODAY...A FLASH FLOOD WATCH MAY BE NEEDED FOR ALL OR PORTIONS OF THE FORECAST AREA. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 330 PM EDT THURSDAY... A VERY MOIST...UNSTABLE AIR MASS WILL BE OVER THE AREA SATURDAY WITH TEMPERATURES AND HUMIDITY LEVELS WELL ABOVE NORMAL FOR THIS TIME OF YEAR. MODEL PWATS SATURDAY PEAK NEAR 2.0 INCHES...APPROACHING ALL TIME MAX VALUES FOR THIS TIME OF YEAR. THIS COMBINED WITH WELL ABOVE NORMAL TEMPERATURES WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE PEAK HEATING PART OF THE DAY SATURDAY. THE BIGGEST CONCERN FROM ANY SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY AND POTENTIALLY EXCESSIVE RAINFALL...THE HIGHER THAN NORMAL PWATS SUPPORTING RAIN RATES OF 4 INCHES AN HOUR. THIS ENVIRONMENTAL SET-UP SUGGESTS POTENTIAL FOR AT LEAST ISOLATED FLASH FLOODING. ATTM FOREGOING NEED FOR FLASH FLOOD WATCH UNTIL BETTER ASSESSMENT OF WHERE THE GREATEST AREAL COVERAGE OF SHOWER ACTIVITY WILL OCCUR AND WHETHER IT WILL LINGER FOR ANY LENGTH OF TIME. ONE OF THE FEATURES THAT SHOULD HELP FOCUS SATURDAYS THUNDERSTORM ACTIVITY WILL BE A STRONG UPPER SHORT WAVE TROUGH MOVING THROUGH THE GREAT LAKES. DYNAMIC LIFT FROM THIS FEATURE SHOULD BEGIN TO INFLUENCE OUR FORECAST AREA LATE IN THE DAY AND INTO THE OVERNIGHT SATURDAY NIGHT. CONCERN WILL BE FOR LINE OF ORGANIZED SHOWERS AND THUNDERSTORMS WHICH WILL CONGEAL SOMEWHERE OVER THE MID-ATLANTIC PROVIDING BURST OF HEAVY RAINFALL TO A MUCH LARGER GEOGRAPHIC AREA COMPARED TO THE HIT/MISS VARIETY. ALL THINGS CONSIDERED THE SITUATION APPEARS SIMILAR TO THIS PAST TUESDAYS EVENT...ALBEIT THIS FRONT IS DEFINITELY STRONGER THAN THE PREVIOUS ONE. TEMPERATURES THROUGH SATURDAY SHOULD REMAIN WELL ABOVE NORMAL. HAVE FAVORED THE WARMER GFS MOS FOR SATURDAY ESPECIALLY ACROSS THE PIEDMONT. CLOUD COVER AND VERY HIGH DEWPOINT LEVELS WILL KEEP MORE AREAS FROM REACHING THE LOW 90S...WHICH SHOULD GENERALLY BE CONFINED TO THE PIEDMONT...WITH 80S ELSEWHERE AND UPPER 70S IN THE MOUNTAINS. SUPPORT FOR THE FRONT TO MOVE SOUTH OF THE REGION SUNDAY IS ONLY SLIGHTLY BETTER THAN WITH THE FRONTAL SYSTEM EARLIER THIS WEEK. OVERALL...A BROAD RIDGE REMAINS ONLY TEMPORARILY SUPPRESSED ACROSS THE SOUTHERN STATES AND THE FLOW ALOFT ACROSS OUR REGION AND THE NORTHERN U.S. IS NEAR PURE ZONAL. PRECIPITATION WILL LIKELY NOT CLEAR AND MOST LIKELY REDEVELOP ACROSS SOUTHERN SECTIONS OF THE CWA SUNDAY...THUS HAVE RETAINED GOOD CHC POPS GENERALLY SOUTH OF 460 AND INTO SW VA SUNDAY AS A RESULT...WITH LOWER POPS NORTH. CLOUD COVER AND SLIGHT COOLING WILL RESULT IN MORE NORMAL TEMPERATURES FOR THE SECOND HALF OF THE WEEKEND...ESPECIALLY AS 850MB TEMPS DROP FROM THE CURRENT AND LATE WEEK +20C READINGS TOWARD MORE NORMAL +16C READINGS FOR THIS TIME OF YEAR. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 345 PM EDT THURSDAY... BROAD UPPER RIDGE REMAINS ACROSS THE SOUTHERN U.S. BUT MODELS NOW KEEP IT SUPPRESSED FOR MOST OF THE WEEK. FRONT THAT PASSES THROUGH THE AREA SUNDAY...STALLS JUST SOUTH OF THE REGION AND WILL THEN BECOME THE FOCUS FOR CLOUDS AND SHOWERS THROUGHOUT THE WEEK AS UPPER LEVEL DISTURBANCES RIDE EAST IN THE PREDOMINANTLY ZONAL FLOW ACROSS THE NORTHERN 2/3RDS OF THE CONUS. THERE IS ALSO SOME INDICATION THE STALLED FRONT WILL INTERACT WITH AREA OF LOW PRESSURE ALONG THE SOUTHEAST ATLANTIC COAST WHICH WILL HELP FOCUS DEEPER TROPICAL MOISTURE NORTH INTO PARTS OF THE MID ATLANTIC. ALL THESE INGREDIENTS POINT TOWARD AN UNSETTLED WEEK WITH CONSIDERABLE CLOUD COVER AND DAILY THREAT FOR SHOWERS. FOR TEMPERATURES...A WEDGE DEVELOPS ON THE EAST SIDE OF THE APPALACHIANS IN THE WAKE OF SUNDAYS FRONTAL PASSAGE. THIS WEDGE OF STABLE AIR WILL LIKELY REMAIN IN PLACE THROUGH AT LEAST TUESDAY...SOLIDIFYING THE CLOUD COVER OVER THE AREA AND KEEPING TEMPERATURES WITHIN A NARROW DIURNAL/NOCTURNAL SPREAD...LOWS IN THE 60S AND HIGHS IN THE 70S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 215 PM EDT THURSDAY... UNSTABLE...VERY MOIST ATMOSPHERE WILL PROMOTE DEVELOPMENT OF SCT- NMRS SHRA/TSRA. THE ACTIVITY WILL TEND TO DRIFT NORTH WITH TIME. HAVE INCLUDED VCTS FOR ALL TAF SITES FROM MID-AFTERNOON THROUGH EARLY EVENING. A REPEAT OF LOW CLOUDS AND FOG WITH AREAS OF IFR- LIFR CIGS/VSBYS CAN BE EXPECTED AGAIN FRI MORNING...ESPECIALLY IN AREAS THAT RECEIVE RAIN LATE TODAY AND THIS EVENING. WINDS WILL TREND TO LIGHT SSW SOUTH OF THE DIFFUSE BOUNDARY AND E-SE TO THE NORTH...ESPECIALLY ACROSS THE PIEDMONT WHERE A VERY WEAK WEDGE APPEARS EVIDENT. MEDIUM CONFIDENCE IN CIGS AND VSBYS THROUGH THE TAF VALID PERIOD. MEDIUM CONFIDENCE IN WIND DIR...HIGH CONFIDENCE IN LOW WIND SPD THROUGH THE TAF VALID PERIOD. EXTENDED AVIATION DISCUSSION...THE FRONT WASHES OUT COMPLETELY BY FRI...BUT SCT-NMRS SHRA/TSRA ARE AGAIN EXPECTED FRI AFTERNOON...ESPECIALLY ACROSS SW VA AND SE WV WHERE THE BETTER CONVERGENCE WILL LINGER. A NEW FRONTAL SYSTEM AND UPPER TROUGH APPROACH FROM THE NW BY SAT OR SUN WITH WIDESPREAD MORE ORGANIZED CONVECTION SLATED TO IMPACT THE REGION FROM WEST TO EAST OVER THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...RCS SHORT TERM...PM/RAB LONG TERM...PM/RAB AVIATION...PH/RAB
Hazardous weather outlook, Sep 4, 3:12 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EDT THU SEP 4 2014 VAZ018>020-022>024-034-035-045>047-WVZ043>045-051915- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-SUMMERS-MONROE-GREENBRIER- 312 PM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-033-043-044-058-059-051915- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 312 PM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DRIFT NORTHWARD OVER THE FOOTHILLS AND PIEDMONT COUNTIES THROUGH THIS EVENING. AN EXTREMELY MOIST ATMOSPHERE REMAINS IN PLACE AND STEERING CURRENTS ALOFT ARE VERY WEAK. THUS...STORMS THIS AFTERNOON WILL BE SLOW MOVING...VERY EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>017-WVZ042-051915- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER- 312 PM EDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DRIFT NORTHWARD OVER THE MOUNTAINS THROUGH THIS EVENING. AN EXTREMELY MOIST ATMOSPHERE REMAINS IN PLACE AND STEERING CURRENTS ALOFT ARE VERY WEAK. THUS...STORMS THIS AFTERNOON WILL BE SLOW MOVING...VERY EFFICIENT RAIN PRODUCERS. LOCALIZED FLASH FLOODING WILL BE POSSIBLE IN HEAVIER STORM CELLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Sep 4, 1:48 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 148 PM EDT THU SEP 4 2014 NCZ001-002-018-VAZ007-009>017-WVZ042-041900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...BLUEFIELD...FLAT TOP 148 PM EDT THU SEP 4 2014 ...SLOW MOVING SHOWERS WITH HEAVY RAIN... AT 145PM...NATIONAL WEATHER SERVICE RADAR INDICATED THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHEST CONCENTRATION OF THE SHOWER ACTIVITY OCCURRING FROM THE NEW RIVER VALLEY...WESTWARD INTO THE UPPER TENNESSEE VALLEY. THESE SHOWERS SHOWED VERY LITTLE MOVEMENT...SOME DRIFTING TO THE EAST AT 5 TO 10 MILES AN HOUR...OTHERS REMAINING NEARLY STATIONARY. SLOW STORM MOVEMENT SUGGESTS VERY HEAVY RAIN WILL OCCUR OVER THE SAME AREA WHICH WILL RESULT IN POOR DRAINAGE FLOODING AND PONDING OF WATER ON THE HIGHWAY. FOR YOUR SAFETY...PLEASE MONITOR LOCAL STREAMS AND POOR DRAINAGE AREAS. DUE NOT DRIVE THROUGH AREAS WHERE WATER IS FLOWING ACROSS THE HIGHWAY...THE WATER MAY BE DEEPER THAN YOU THINK. IN ADDITION...DEBRIS MAY ALSO GET WASHED ONTO THE HIGHWAY DUE TO THE INTENSE HEAVY RAINFALL. PLEASE USE EXTRA CAUTION IF DRIVING. 11
Special weather statement, Sep 4, 1:53 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT THU SEP 4 2014
NCZ006-041830-
CASWELL NC-
153 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 230 PM EDT
* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR YANCEYVILLE...MOVING TO THE NORTHEAST AT 5
MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
YANCEYVILLE...
HAMER...
TOPNOT...
AND BAYNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS SHOWER WILL LIKELY INTENSIFY INTO A STRONG THUNDERSTORM...SO
MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND
POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3627 7934 3642 7950 3654 7927 3654 7914
3625 7915 3624 7918
TIME...MOT...LOC 1751Z 227DEG 6KT 3637 7935
PMSpecial weather statement, Sep 4, 2:27 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT THU SEP 4 2014
VAZ012>014-041930-
MONTGOMERY VA-PULASKI VA-WYTHE VA-
227 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS
MONTGOMERY...PULASKI AND WYTHE COUNTIES. THESE STORMS WERE MOVING
TO THE NORTHEAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING AT A RATE OF 2 TO 3 INCHES PER HOUR IN
SOME PLACES. THIS HEAVY RAIN WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS
WILL DRIFT VERY SLOWLY OUT OF THE AREA...RESULTING IN PROLONGED
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
PILOT...
CHRISTIANSBURG...
RADFORD...
AND ALLISONIA.
THIS INCLUDES VIRGINIA TECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3703 8113 3707 8091 3711 8093 3718 8080
3727 8051 3737 8033 3734 8026 3730 8026
3723 8019 3711 8018 3708 8028 3702 8035
3701 8052 3692 8066 3685 8081 3681 8103
3677 8109 3676 8126 3692 8135
TIME...MOT...LOC 1821Z 236DEG 9KT 3696 8099
16Special weather statement, Sep 4, 2:31 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT THU SEP 4 2014
NCZ006-VAZ044-058-041930-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
231 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS THAT WERE PRODUCING VERY HEAVY RAIN ALONG A
LINE EXTENDING FROM NEAR BLANCH TO NEAR SEMORA...MOVING TO THE
NORTHEAST AT 15 MPH.
* VERY HEAVY RAIN IS FALLING AT A RATE OF 2 TO 3 INCHES PER HOUR. IN
ADDITION...THESE STORMS ARE VERY SLOW MOVING...AND WILL ALLOW
HEAVY RAIN TO PERSIST OVER SOME AREAS FOR EXTENDED PERIODS OF
TIME. THIS HEAVY RAIN WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
DANVILLE CITY...
TURBEVILLE...
YANCEYVILLE...
AND GATEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL WILL CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3638 7949 3668 7941 3661 7892 3654 7897
3654 7914 3630 7915
TIME...MOT...LOC 1825Z 210DEG 15KT 3655 7929 3652 7912
16Special weather statement, Sep 4, 2:55 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
255 PM EDT THU SEP 4 2014
VAZ007-009-042000-
SMYTH VA-TAZEWELL VA-
255 PM EDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS PORTIONS
OF SMYTH AND TAZEWELL COUNTIES. THESE STORMS WERE MOVING TO THE
NORTHEAST AT 5 MPH.
* THESE STORMS ARE PRODUCING VERY HEAVY RAIN AT RATES OF 2 TO 3
INCHES PER HOUR. IN ADDITION...THE STORMS ARE SLOW MOVING AND WILL
ALLOW HEAVY RAIN TO FALL OVER THE SAME LOCATIONS FOR EXTENDED
PERIODS OF TIME. HEAVY RAIN WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MARION...
BLUEFIELD...
BURKES GARDEN...
TAZEWELL...
AND RICHLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3720 8176 3724 8174 3720 8168 3721 8156
3726 8150 3727 8142 3734 8136 3723 8123
3722 8128 3717 8126 3715 8133 3712 8126
3709 8127 3704 8146 3688 8132 3675 8168
3693 8183 3696 8178 3703 8181 3714 8190
TIME...MOT...LOC 1851Z 221DEG 6KT 3708 8160
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:52 AM EDT | Special Weather Statement | RNK | Caswell | 53 min |
| Sep 4, 1:51 AM EDT | Areal Flood Advisory | RNK | Caswell | 3 hr |
| Sep 4, 1:53 PM EDT | Special Weather Statement | RNK | Caswell | 37 min |
| Sep 4, 2:31 PM EDT | Special Weather Statement | RNK | Caswell | 59 min |
| Sep 4, 6:01 PM EDT | Areal Flood Advisory | RNK | Ashe | 4 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.